MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ZIMMER BIOMET COCR FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER; PROSTHESIS, HIPS

ZIMMER MANUFACTURING B.V. ZIMMER BIOMET COCR FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial hip arthroplasty.It was reported, one month post operative, an intra prosthetic dislocation (head disassociated from bipolar liner) occurred.The surgical technique of the product was utilized, and no contributing conditions related to the event.
 
Additional Manufacturer Narrative
(b)(4).D10: 11-165208 ringloc bi-polar 28x42mm 66081532.G2: foreign: taiwan.Proposed component code: mechanical (g04) - head.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.This complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code: mechanical (g04) - head.Product was returned and evaluated.A visual examination of the returned product identified scratches on the spherical surface from attempted use.Indentations were also noted on the circumference at the taper hole opening.No other damage was noted.Product identifiers for overall height and spherical diameter were measured and found to meet product specifications.Root cause remains unchanged.A definitive root cause cannot be determined.This complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
ZIMMER BIOMET COCR FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19330051
Report Number0002648920-2024-00141
Device Sequence Number15206056
Product Code LPH
UDI-Device Identifier00889024498778
UDI-Public(01)00889024498778(17)330604(10)66054344
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K183457
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number802202801
Device Lot Number66054344
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age87 YR
Patient SexFemale